Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 72, NWS Kansas City, MO

April 27, 20148 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 27, 2014, 12:55 PM CDT for 8 counties in Missouri. It was in force for 50 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 12:55 PM CDT (17:55 UTC)
Expired
Apr 27, 2014, 1:45 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caldwell County, MO, Carroll County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 12:55 PM CDTFUNNEL CLOUDRichmond, MOFUNNEL CLOUD SEEN FROM THIS LOCATION TO THE SOUTHEAST. DIME SIZED HAIL ALSO REPORTED AT THIS LOCATION. TIME ESTIMATED FROM RADAR.
Apr 27, 12:55 PM CDTTSTM WND DMGOdessa, MOTREES UPROOTED, MULTIPLE HOUSES WITH ROOF DAMAGE, AND SEMI-TRUCKS BLOWN OVER ALONG INTERSTATE 70. MULTIPLE ACCIDENTS REPORTED.
Apr 27, 12:55 PM CDTTSTM WND DMGOdessa, MOPOWER LINES DOWN, ROOFS OFF STORAGE UNITS, AND 8 INCH DIAMETER TREES UPROOTED. TIME ESTIMATED FROM RADAR.
Apr 27, 12:55 PM CDTTSTM WND DMGWarrensburg, MOTREES BLOWN DOWN IN WARRENSBURG
Apr 27, 1:02 PM CDTTSTM WND GST 61Higginsville, MO
Apr 27, 1:07 PM CDTHAIL 1Warrensburg, MO
Apr 27, 1:30 PM CDTTSTM WND DMGNapoleon, MOMULTIPLE TREES DOWN OR SPLIT. ONE BARN LEANING AND ONE BARN DESTROYED. TWO DAY OLD CALF MISSING. DELAYED REPORT VIA SOCIAL MEDIA. TIME ESTIMATED.
Apr 27, 1:35 PM CDTTSTM WND DMG10 Nnw Norborne, MOA NUMBER OF FARM OUTBUILDINGS HEAVILY DAMAGED. DELAYED REPORT. TIME ESTIMATED.
Apr 27, 1:35 PM CDTTSTM WND DMGCarrollton, MOTREES BLOWN ONTO POWERLINES AND BUILDINGS DAMAGED IN TOWN. QUARTER SIZED HAIL ALSO REPORTED.
Apr 27, 1:35 PM CDTHAIL 0.88Carrollton, MO
Apr 27, 1:35 PM CDTHAIL 1Carrollton, MOWIND DAMAGE ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 11:23 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1488 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WUUS53 KEAX 271755
SVREAX
MOC025-033-095-101-107-159-177-195-271845-
/O.NEW.KEAX.SV.W.0072.140427T1755Z-140427T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  NORTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI...
  EASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN SALINE COUNTY IN CENTRAL MISSOURI...

* UNTIL 145 PM CDT

* AT 1253 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ORRICK TO 9 MILES NORTHWEST OF WARRENSBURG...AND   
MOVING NORTHEAST AT 50 MPH. AT 1245 PM 60 MPH WINDS AND SHINGLE 
DAMAGE WERE REPORTED OUT OF ODESSA. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...LEXINGTON...HIGGINSVILLE...CONCORDIA...SWEET SPRINGS...
  CARROLLTON...MARSHALL...WELLINGTON...MAYVIEW...HENRIETTA...
  HARDIN...CORDER...ALMA...NORBORNE...BLACKBURN...WAVERLY...
  BRAYMER...MALTA BEND...FAYETTEVILLE AND CAMDEN.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 33 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3873 9376 3914 9419 3964 9379 3932 9331
      3909 9308
TIME...MOT...LOC 1755Z 239DEG 44KT 3922 9410 3889 9379

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
3 follow-up statements
444 
WWUS53 KEAX 271814
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
114 PM CDT SUN APR 27 2014

MOC095-271824-
/O.CAN.KEAX.SV.W.0072.000000T0000Z-140427T1845Z/
JACKSON MO-
114 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM. 

LAT...LON 3909 9308 3880 9367 3934 9404 3964 9379
      3962 9376 3961 9376 3961 9375 3932 9331
TIME...MOT...LOC 1814Z 239DEG 44KT 3934 9384 3901 9353

$$

MOC025-033-101-107-159-177-195-271845-
/O.CON.KEAX.SV.W.0072.000000T0000Z-140427T1845Z/
CALDWELL MO-CARROLL MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-RAY MO-
SALINE MO-
114 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SALINE
AND NORTHWESTERN PETTIS COUNTIES IN CENTRAL MISSOURI...AND
SOUTHWESTERN CARROLL AND SOUTHEASTERN CALDWELL COUNTIES IN NORTH
CENTRAL MISSOURI...AND EASTERN RAY...EASTERN LAFAYETTE AND
NORTHEASTERN JOHNSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 145 PM 
CDT...

AT 102 PM...TRAINED WEATHER SPOTTERS REPORTED A 61 MPH WIND GUST IN
HIGGINSVILLE.

AT 111 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HARDIN TO CONCORDIA...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SWEET SPRINGS...CARROLLTON...MARSHALL...ALMA...NORBORNE...
BLACKBURN...WAVERLY...BRAYMER...MALTA BEND...RUSSELLVILLE...STET...
MOUNT LEONARD...GRAND PASS...BOGARD AND WAKENDA.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 46 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3909 9308 3880 9367 3934 9404 3964 9379
      3962 9376 3961 9376 3961 9375 3932 9331
TIME...MOT...LOC 1814Z 239DEG 44KT 3934 9384 3901 9353

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
288 
WWUS53 KEAX 271820 RRA
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 PM CDT SUN APR 27 2014

MOC025-033-101-107-159-177-195-271845-
/O.CON.KEAX.SV.W.0072.000000T0000Z-140427T1845Z/
CALDWELL MO-CARROLL MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-RAY MO-
SALINE MO-
120 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SALINE
AND NORTHWESTERN PETTIS COUNTIES IN CENTRAL MISSOURI...AND
SOUTHWESTERN CARROLL AND SOUTHEASTERN CALDWELL COUNTIES IN NORTH
CENTRAL MISSOURI...AND EASTERN RAY...EASTERN LAFAYETTE AND
NORTHEASTERN JOHNSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 145 PM
CDT...

ENHANCED WIND OF UP TO 80 MPH IS POSSIBLE WITHIN THE NEXT 5 TO 10 
MINUTES IN WAVERLY. 

AT 116 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF HARDIN TO CONCORDIA...AND MOVING
NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CARROLLTON...MARSHALL...NORBORNE...BLACKBURN...WAVERLY...BRAYMER...
MALTA BEND...STET...MOUNT LEONARD...GRAND PASS...BOGARD AND WAKENDA.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 46 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3909 9308 3880 9367 3934 9404 3964 9379
      3962 9376 3961 9376 3961 9375 3932 9331
TIME...MOT...LOC 1820Z 239DEG 44KT 3938 9375 3904 9345

HAIL...1.00IN
WIND...70MPH

$$

LEIGHTON
779 
WWUS53 KEAX 271838
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
138 PM CDT SUN APR 27 2014

MOC025-101-177-271847-
/O.CAN.KEAX.SV.W.0072.000000T0000Z-140427T1845Z/
CALDWELL MO-JOHNSON MO-RAY MO-
138 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALDWELL COUNTY
IN NORTH CENTRAL MISSOURI...AND EASTERN RAY AND NORTHEASTERN JOHNSON
COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3909 9308 3894 9340 3894 9350 3941 9375
      3961 9376 3932 9331
TIME...MOT...LOC 1837Z 235DEG 45KT 3958 9353 3924 9323

$$

MOC033-107-195-271845-
/O.CON.KEAX.SV.W.0072.000000T0000Z-140427T1845Z/
CARROLL MO-LAFAYETTE MO-SALINE MO-
138 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SALINE...NORTHEASTERN LAFAYETTE AND CARROLL COUNTIES UNTIL 145 PM
CDT...

AT 135 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF HALE TO 6 MILES EAST OF MALTA BEND...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 62 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3909 9308 3894 9340 3894 9350 3941 9375
      3961 9376 3932 9331
TIME...MOT...LOC 1837Z 235DEG 45KT 3958 9353 3924 9323

HAIL...1.00IN
WIND...70MPH

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:29 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 27, 12:29 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 PM CDT Sun Apr 27 2014

.UPDATE...
Issued at 1141 AM CDT SUN APR 27 2014

Adjusted forecast based on current extrapolation of activity and new
model data. Early morning model runs, particularly the hi-res
version, had a hard time with the initial storms in central Kansas;
but the 12Z runs are starting to more accurately reflect the
current, and therefore expected, activity. Started by pulling POPs
from central to north central Missouri for the rest of the morning
hours based on current radar trends.

Strong moisture advection started across the Plains States overnight
in response to large trough shifting from the Desert Southwest into
the Central Plains. The system was forecast to, and has, slowed
significantly and tilled negatively as it moved into the Plains as a
strong jet streak (> 120kts) dived in under the trough. This has
resulted in a highly meridional flow across the Southern and Central
Plains over night and into this morning; keeping the focus for
instability and resulting thunderstorm activity pinned out in Kansas
for much of this morning. However, the upper level system is
pressing a little farther east post sunrise, with weak insolation
--due to thinning cloud cover-- across far eastern Kansas and northern
Missouri still sufficient to help bring some boundary
destabilization to areas along the Kansas-Missouri-Nebraska-Iowa
border. Complicating matters for later today is a potent dry slot
noted moving into western Kansas and Oklahoma this morning which
will overspread the dryline later today.

Activity to our west will continue to produce cloud cover across
eastern Kansas and western Missouri this morning, which will slow
destabilization through the early afternoon, but the few
breaks in the clouds out there, cold pool generation from existing
storms and the general synoptic shift have pushed the instability,
and storms, east into far western Missouri late this morning. Shear
values are more than sufficient to result in strong to severe storms
this morning, but current wind profiles and radar signatures speak to
these storms being elevated with large hail the major threat for the
rest of the morning and early afternoon activity. Wind threat will
likely have to wait for the storms to become more rooted in the
surface layer early this afternoon. Threat for tornadoes still
exists, and is focused in the early to late afternoon hours in areas
along the north half of the Kansas-Missouri and into Nebraska borders
where helicity values maximize with slightly backed winds ahead of
the dryline, which will be pushing into eastern Kansas early this
afternoon. This dryline will be the potential focus for supercell
development later today if any activity can start before the dry slot
moves in aloft, or can overcome it. Though the cold pool this morning
will push the focus slightly farther east than originally thought.

Current forecast trends indicate that the line of storms in eastern
Kansas will slowly spread east into far western Missouri through the
rest of the morning and early afternoon hours. Farther east more
scattered storms, but potentially severe hailers, could develop
--conditional on cloud cover--. Resulting adjustment to the forecast
has moved from potentially three rounds (one early morning; one early
afternoon; one late afternoon) to more likely one round this
afternoon with the focus a little farther east. Late morning
convection will limit instability and organized shear in far western
Missouri, but as the dry punch aloft arrives this afternoon it will
likely reinvigorate activity in areas east of the Missouri-Kansas
state line --perhaps just east of Kansas City--. Otherwise, the flow
will likely carry storms north northeast, which might lead to
training activity, which given the torrential rain they will likely
result in localized flash flooding issues in areas along the Kansas-
Missouri state line.

&&

.DISCUSSION...
Issued at 341 AM CDT SUN APR 27 2014

If there was any day to be weather aware, today should be that day.
The latest model guidance continues to suggest the potential for
multiple rounds of strong to severe storms beginning by mid-day and
continuing through this evening across the region...with all modes
of severe weather possible.

Round 1:  High-res and short term models have struggled to get a
handle on elevated convection streaming northward across south
central Kansas and northern Oklahoma. Strong 850:700mb theta-e
advection continues to move northeast, with the 06Z NAM finally
capturing a weak 700mb shortwave that will move through the western
third of the CWA through 15Z. Modest MUCAPE values upwards of 1500
J/KG will move across the area, and this may prompt a few stronger
hail producing storms near and shortly after daybreak.

Round 2: Meanwhile, the retreating dryline across west central Kansas
will begin to push eastward after daybreak with moderate to high
instability upwards of 2000 J/KG developing by 15Z. The atmosphere
is expected to become quickly uncapped east of this boundary and as
leading edge of an intense PV anomaly along with 500 mb jet streak
move into central Kansas, convective initiation should begin AOA 15Z.
A corridor of initially discrete supercells may develop and rotate
northeast rapidly before merging into several line segments. While
timing can change, short term models move the leading edge of this
activity into the far western CWA in the 12-1pm time frame. All modes
of severe weather will be possible. While MLCAPE values approach 2000
J/KG, a significant portion of this CAPE will fall within the -10 to
-30C range, with freezing levels AOA 10,500 FT AGL hail up to
baseball size may be possible. Of higher concern will be the tornadic
potential across the CWA. 0-3KM CAPE remains between 150-200 J/KG
with 0-1KM helicity upwards of 150 m2/s2. With the dryline bulging
into NE KS, an even higher tornadic threat could present itself
across SE Nebraska, NE Kansas, NW Missouri, and SW Iowa early Sunday
afternoon where LCLs fall near 1000 ft AGL.

Round 3:  The biggest question of the day, given a slightly faster
progression of severe convection NE through the region this
afternoon, will be if the dryline can reignite a third time late
this afternoon and this evening.  Short term model guidance remains
split on this possibility with the best surface convergence focused
on the southern tail of the dryline over AR/OK/TX and more limited
convergence further north.  The atmosphere ahead of the dryline
over eastern KS and western MO would be highly favorable for
supercell development, again with all modes of SVR possible. High
res models paint the picture of isolated to scattered supercells
along the boundary moving through portions of the CWA into the early
evening.  Obviously, given the significant weather that will move
through the area prior to this evening, this third round of
convection will be highly based on the mesoscale forecast this
afternoon.

If there is good news, it is that convection should quickly move
eastward later this evening, with dry air advecting into the eastern
portions of MO by Monday morning. This should keep any severe threat
NE and E of the CWA Monday afternoon, with windy but dry conditions
locally.

Tuesday-Friday: The vertically stacked upper low will wobble across
the Central Plains through the middle of the week.  Tuesday will be
a chilly and brisk day across the area with convective showers
quickly popping up Tuesday afternoon.  Given placement of the upper
low and surface low, will need to watch for the potential of "cold
air funnels" Tuesday afternoon.

The theme heading into next weekend will be below normal
temperatures and scattered showers each day through Friday. At this
point next weekend looks dry, with temperatures climbing back
towards seasonal normals.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1228 PM CDT SUN APR 27 2014

Current thunderstorm activity along the Kansas-Missouri border will
persist into the early afternoon hours before shifting farther east.
Conditions with the storms in the area will range from MVFR rain to
LIFR thunderstorms. Redevelopment of storms looks possible to the
west through the mid afternoon hours, so have kept VCTS through 00Z, but
after that it look like the threat for thunderstorms will move east.
Otherwise, breezy winds will persist into the evening hours before
decoupling late tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

UPDATE...Cutter
DISCUSSION...Dux
AVIATION...Cutter
Hazardous weather outlook, Apr 27, 5:08 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 AM CDT SUN APR 27 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
508 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 WIDESPREAD AND SIGNIFICANT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 27, 12:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             TRIMBLE                 39.47N 94.56W
04/27/2014  E1.75 INCH       CLINTON            MO   PUBLIC

            GOLFBALL HAIL VIA FACEBOOK

&&

MJ
Local storm report, Apr 27, 12:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             1 N PLEASANT HILL       38.81N 94.27W
04/27/2014  M0.50 INCH       CASS               MO   OFFICIAL NWS OBS

&&

MJULY
Local storm report, Apr 27, 12:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1239 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             SMITHVILLE              39.38N 94.57W
04/27/2014  E1.50 INCH       CLAY               MO   TRAINED SPOTTER

            WITH ESTIMATED 60 TO 65 MPH WINDS. PAINT STRIPPED OFF
            PORCH SUPPORTS AND ROOF DAMAGED.

&&

PMURRAY
Local storm report, Apr 27, 12:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     SMITHVILLE              39.38N 94.57W
04/27/2014  E65 MPH          CLAY               MO   TRAINED SPOTTER

            ESTIMATED 60 TO 65 MPH WINDS WITH PING PONG SIZED HAIL.

&&

PMURRAY
Local storm report, Apr 27, 12:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1244 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     HAIL             OAK GROVE               39.00N 94.13W
04/27/2014  E0.75 INCH       JACKSON            MO   EMERGENCY MNGR

&&

ABAILEY
Local storm report, Apr 27, 12:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             MAYSVILLE               39.89N 94.36W
04/27/2014  E0.75 INCH       DEKALB             MO   AMATEUR RADIO

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 11:00 AM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway45 min
Apr 27, 11:28 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte32 min
Apr 27, 11:38 AM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway52 min
Apr 27, 11:51 AM CDTSevere Thunderstorm WarningEAXBates, Cass39 min
Apr 27, 11:55 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Platte50 min
Apr 27, 12:15 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Daviess, DeKalb30 min
Apr 27, 12:27 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette48 min
Apr 27, 12:39 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Harrison51 min
Apr 27, 12:51 PM CDTTornado WarningEAXCarroll, Lafayette, Ray24 min
Apr 27, 1:04 PM CDTSevere Thunderstorm WarningEAXCooper, Henry, Johnson, Pettis, Saline41 min
Apr 27, 1:27 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Linn, Livingston and 1 more48 min
Apr 27, 1:39 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline66 min
Apr 27, 1:48 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Linn, Livingston, Mercer and 2 more42 min
Apr 27, 1:56 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Linn, Livingston, Macon, Randolph49 min
Apr 27, 2:13 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan62 min
Apr 27, 2:37 PM CDTSevere Thunderstorm WarningEAXBates23 min
Apr 27, 2:42 PM CDTSevere Thunderstorm WarningEAXHoward, Macon, Randolph33 min
Apr 27, 2:46 PM CDTSevere Thunderstorm WarningEAXHenry29 min
Apr 27, 2:54 PM CDTSevere Thunderstorm WarningEAXBates, Henry21 min
Apr 27, 4:16 PM CDTAreal Flood AdvisoryEAXHenry3 hr
Apr 27, 5:29 PM CDTSevere Thunderstorm WarningEAXBates31 min
Apr 27, 5:38 PM CDTTornado WarningEAXBates37 min
Apr 27, 6:07 PM CDTTornado Warning Tornado observedEAXBates23 min
Apr 27, 6:26 PM CDTSevere Thunderstorm WarningEAXJackson, Platte34 min
Apr 27, 6:38 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte3 hr
Apr 27, 6:50 PM CDTSpecial Weather StatementEAXPlatte25 min
Apr 27, 6:55 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.